Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for bruises on legs

Answered by
Dr.
Dr. Nidhi Setia

OBGYN

Practicing since :2009

Answered : 760 Questions

default
Posted on Fri, 27 Mar 2015 in Pregnancy
Question: I started getting bruises on my legs a week ago I




have four small ones and one big one. my skin is thin that I can see my veins and become sensitive to things that touch my skin. also my period started on the 4 of this month and still on it. not heavy flow only change pads four times a day. didn't have period for a few years because of my bipolar medicine. I stopped taking a few months ago and the then started my period and was heavy I am 49 yes old
doctor
Answered by Dr. Nidhi Setia 52 minutes later
Brief Answer:
need some details.

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

I need some more details for the better understanding of your problem:
1. What drugs you have been taking and since how long?
2. What has been the usual pattern of periods, when you had them earlier?
3. Have you undergone any tests/investigations for your problems in past?
4. History of any other illness? family history of any illness?
5. Any other details which you think that can be helpful?

If also, it would be kind on your part to mention your query a bit more precisely. This will help me to give specific suggestions so that you can easily follow them.

Hope to hear from you soon.

Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Nidhi Setia 23 minutes later
I was taking 600 mg lithium, risperdal, effexor, zolpidem, .05 clonazeoam took it for 18 yrs. Just got off of thyroid med 60 MCG levothyroxibe two weeks ago. My periods before the medication was regular lasting 3-5 days. No other history of other illnesses. Was in the hospital last September because of low blood pressure and lithium toxicity , hypotension, hyponatremia, septic shock, uti

Also I have no nose bleeding or gum bleeding. No light headness or feeling faint. Since my hospital visit I lost almost 60 lbs now weight about 150 or less no headaches, no naseua or vomiting appetite has increased it was small after hospital was found a little low on b vitamin no itching urine is clear to light yellow, stool is brown
doctor
Answered by Dr. Nidhi Setia 9 hours later
Brief Answer:
Rule out the causes of bruises.

Detailed Answer:
Thanks for the details.

Sorry for the delayed response.

The psychotropics along with thyroid disorder would have led to amenorrhea in past.

As you have stopped these medications, your periods are returning to normal. But please take care of risk of relapse of bipolar disorder. I hope you have quit your medication after your doctor's advice.

Regarding bruises, some common causes can be:
1. UV exposure.
2. Psychotropics (which you have been taking in past).
3. With aging. As the person grows, there is loss of tissue strength.
3. Vitamin deficiency, especially B12, K, C.
4. May be a bleeding disorder.

I would suggest you to go for testing bleeding time, clotting time and prothrombin time and platelet counts rule out possibility of bleeding disorders.
Also, go for complete blood count again to rule out infection as you have history of septic shock.

Increase green vegetables (source of Vit. K), Dairy products(Source of vit B12) citrus fruits (source of vit. C) in your diet to recover the deficiency of vitamins, if any. You can also take multivitamin supplements.

If possible, kindly upload the picture of bruises.

Practice relaxation exercises. This reduces oxidative stress of the body.

Do consult your physician for the further management.
Hope this helps.

Feel free to ask further.

Thanks.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Nidhi Setia 10 hours later
so still having my period being that today will my 8th day is OK?
doctor
Answered by Dr. Nidhi Setia 50 minutes later
Brief Answer:
cause needs to be determined.

Detailed Answer:
Hello again.

Most periods last from 3-5 days. However, it may range from 1-7 days.

But since its your 8th day of bleeding, it should be evaluated by a gynecologist especially if its accompanied with the symptoms of worsening of pain, change of mood, erratic bleeding.

Do you have these symptoms accompanying your periods?
It would be a good idea to consult your local gynecologist for physical examination to determine the causes of prolonged menstrual bleeding.

Hope this helps.

Wishing you good health.

Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Nidhi Setia 42 minutes later
I have no pain and its getting lighter
doctor
Answered by Dr. Nidhi Setia 5 minutes later
Brief Answer:
need not worry; be cautious in future.

Detailed Answer:
Thanks for the follow-up.

If you have no pain and its getting lighter, then you should not worry.

As blood loss from body can cause anemia, I would suggest you to eat green vegetables as these are rich source of iron.

Please be cautious in future if you have prolonged, heavy and painful menses. Do consult your gynecologist.

Hope I am able to answer your queries satisfactorily.

Kindly close the discussion if you are satisfied with the responses and give your valuable feedback.

Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Risperdal

doctor1 MD

My resting heart rate is 102 BPM. I take Lexapro, risperdal, and vyvanse. I just added a decongestant to alleviate pressure on my ear canals...

doctor1 MD

my son has been taking Risperdal for bi-polar diagnosis for several years now. He ran out of it due to a glitch in the pharmacy he uses and his...

doctor1 MD

male, 25 years suffering schizophrenia since 19, has a clipped brain aneurysm. non responding to med. risperdal, olanzapine and clozapine plus an...

doctor1 MD

My 12 yr old son has been on risperdal for a year now for depression & anxiety . I wont to take him off because of new studies showing breast...

doctor1 MD

My 37 year old son is having delusions and grandiose thinking. He is emailing XXXXXXX XXXX, XXXX, XXXXXXX XXXXXXX etc announcing his engagement to...

doctor1 MD

i am shizophrenic iam in abilify 20 mg solotik 200g.but i suffer from negative symptoms.O do i tell my doctor to change medications. i hear about...

doctor1 MD

Hi i need to know more about persecution delusion with a specific person. Thank you